Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 73, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2002, 7:32 PM EDT for Meigs County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 7:32 PM EDT (23:32 UTC)
- Expired
- Jun 4, 2002, 8:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Meigs County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:40 PM EDT | Thunderstorm Wind | Burlingham, OH | Trees and large branches were fallen. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2117 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 042332 SVRRLX OHC105-050015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 732 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEIGS COUNTY IN SOUTHEAST OHIO... * UNTIL 815 PM EDT... * AT 728 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF RUTLAND...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES AND WINDS IN EXCESS OF 60 MPH. --CALL TO ACTION--IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. --CALL TO ACTION--INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. $$ LAT...LON 3902 8226 3900 8182 3912 8177 3920 8194
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:13 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 4, 6:13 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 613 PM EDT TUE JUN 4 2002 WILL UPDATE THE ZONES TO ADD THE WATCH ATTM THERE ARE SEVERE THUNDERSTORMS OVER SE OH. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 1100 PM EDT TUESDAY FOR ZONES WVZ031...WVZ032...WVZ040...WVZ047. VA...NONE. KY...NONE. OH...NONE. .END/
In the hours before
Local storm report, Jun 4, 5:10 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
510 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM SOMERSET OH FLASH FLOODS
06/04/02 PERRY WATER RUNNING ACROSS
COUNTY ROADS OVER NORTHERN
PART OF COUNTY. WATER
OVERFLOWING FROM CULVERTS.
REPORTED BY LAW ENFORCEMENT
HC/KSThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:45 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 45 min |
| Jun 4, 3:08 PM EDT | Flash Flood Warning | RLX | Perry | 3 hr |
| Jun 4, 3:30 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 45 min |
| Jun 4, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 48 min |
| Jun 4, 5:39 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 51 min |
| Jun 4, 5:59 PM EDT | Flash Flood Warning | RLX | Perry | 2 hr |
| Jun 4, 6:11 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 34 min |
| Jun 4, 6:31 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 44 min |
| Jun 4, 6:39 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs | 51 min |
| Jun 4, 7:11 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 34 min |
| Jun 4, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 44 min |
| Jun 4, 7:40 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.